Alert archive / Texas / Flash Flood Warnings in 2010

Flash Flood Warning 27, NWS Brownsville, TX

July 6, 2010Starr County, Texas

NWS Brownsville, TX issued this flash flood warning at Jul 6, 2010, 5:09 PM CDT for Starr County, Texas. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 6, 2010, 5:09 PM CDT (22:09 UTC)
Expired
Jul 6, 2010, 6:00 PM CDT
In force
51 min
Issued by
NWS Brownsville, TX
Area
Storm-based polygon
Flood severity
None

County Starr County, TX

The radar

The Brownsville radar (KBRO), 165 km from the middle of the area, began a volume at 22:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 12:00Z, 10.2 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 12:00Z on 2010-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1769 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 12:00Z on 2010-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -42 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1769 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
642 m above ground
0-6 km bulk shear
2 kt
0-1 km storm-relative helicity
-42 m²/s²
0-3 km storm-relative helicity
-28 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

404 
WGUS54 KBRO 062209
FFWBRO
TXC427-062300-
/O.NEW.KBRO.FF.W.0027.100706T2209Z-100706T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
509 PM CDT TUE JUL 6 2010

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WESTERN STARR COUNTY IN DEEP SOUTH TEXAS.

  LOCATIONS AFFECTED INCLUDE...
  ROSITA.
  ROMA.
  RIO GRANDE CITY.
  VILLAREAL.
  ESCOBARES.

* UNTIL 600 PM CDT

* AT 504 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  TORRENTIAL RAIN OF THREE TO FOUR INCHES PER HOUR FROM VERY HEAVY
  SHOWERS AND ISOLATED THUNDERSTORMS OVER THE WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
MOVE TO HIGHER GROUND NOW. RESIDENTS LIVING ALONG STREAMS AND
ARROYOS...SHOULD TAKE PRECAUTIONS NOW TO PROTECT LIFE AND PROPERTY.
DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS...OR WATERS OF UNKNOWN
DEPTH...BY FOOT OR BY AUTOMOBILE.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROAD.
THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY.
MOVE TO HIGHER GROUND.

DON'T BECOME A STATISTIC. TURN AROUND...DON'T DROWN!

&&

LAT...LON 2658 9906 2640 9878 2633 9880 2637 9882
      2636 9891 2639 9894 2638 9895 2638 9897
      2640 9899 2641 9905 2640 9908 2642 9911
      2644 9912

$$

TOMASELLI
2 follow-up statements
917 
WGUS74 KBRO 062231
FFSBRO

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
531 PM CDT TUE JUL 6 2010

TXC427-062300-
/O.CON.KBRO.FF.W.0027.000000T0000Z-100706T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
STARR-
531 PM CDT TUE JUL 6 2010

...A FLASH FLOOD WARNING REMAINS IN EFFECT FOR WESTERN STARR
COUNTY UNTIL 600 PM CDT...

LOCATIONS AFFECTED INCLUDE...
  ROSITA.
  ROMA.
  RIO GRANDE CITY.
  VILLAREAL.
  ESCOBARES.

AT 529 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
RAINFALL RATES OF THREE TO FOUR INCHES PER HOUR FROM HEAVY SHOWERS
AND THUNDERSTORMS OVER THE WARNED AREA. THIS HEAVY RAINFALL WILL
LIKELY CAUSE THE RIO GARCENO TO RISE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
MOVE TO HIGHER GROUND NOW. RESIDENTS LIVING ALONG STREAMS AND
ARROYOS...SHOULD TAKE PRECAUTIONS NOW TO PROTECT LIFE AND PROPERTY.
DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS...OR WATERS OF UNKNOWN
DEPTH.

THIS IS A LIFE THREATENING FLOOD! MOST FLOOD DEATHS OCCUR IN
AUTOMOBILES. DO NOT CROSS FLOODED ROADWAYS OR STREAMS. IF NEARING A
FLOOD AREA...TURN AROUND AND DRIVE TO HIGHER TERRAIN.

DON'T BECOME A STATISTIC. TURN AROUND...DON'T DROWN!

&&


LAT...LON 2658 9906 2640 9878 2633 9880 2637 9882
      2636 9891 2639 9894 2638 9895 2638 9897
      2640 9899 2641 9905 2640 9908 2642 9911
      2644 9912

$$

TOMASELLI
594 
WGUS74 KBRO 062237 CCA
FFSBRO

FLASH FLOOD STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
531 PM CDT TUE JUL 6 2010

TXC427-062300-
/O.COR.KBRO.FF.W.0027.000000T0000Z-100706T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
STARR-
531 PM CDT TUE JUL 6 2010

...A FLASH FLOOD WARNING REMAINS IN EFFECT FOR WESTERN STARR
COUNTY UNTIL 600 PM CDT...

LOCATIONS AFFECTED INCLUDE...
  ROSITA.
  ROMA.
  RIO GRANDE CITY.
  VILLAREAL.
  ESCOBARES.

AT 529 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
RAINFALL RATES OF THREE TO FOUR INCHES PER HOUR FROM HEAVY SHOWERS
AND THUNDERSTORMS OVER THE WARNED AREA. THIS HEAVY RAINFALL WILL 
LIKELY CAUSE THE ARROYO GARCENO TO RISE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
MOVE TO HIGHER GROUND NOW. RESIDENTS LIVING ALONG STREAMS AND
ARROYOS...SHOULD TAKE PRECAUTIONS NOW TO PROTECT LIFE AND PROPERTY.
DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS...OR WATERS OF UNKNOWN
DEPTH.

THIS IS A LIFE THREATENING FLOOD! MOST FLOOD DEATHS OCCUR IN
AUTOMOBILES. DO NOT CROSS FLOODED ROADWAYS OR STREAMS. IF NEARING A
FLOOD AREA...TURN AROUND AND DRIVE TO HIGHER TERRAIN.

DON'T BECOME A STATISTIC. TURN AROUND...DON'T DROWN!

&&


LAT...LON 2658 9906 2640 9878 2633 9880 2637 9882
      2636 9891 2639 9894 2638 9895 2638 9897
      2640 9899 2641 9905 2640 9908 2642 9911
      2644 9912

$$

TOMASELLI

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 6, 1:46 PM CDT, 3 hours 23 minutes earlier.

Area forecast discussion, Jul 6, 1:46 PM CDT, 3 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
146 PM CDT TUE JUL 6 2010

.SHORT TERM /TONIGHT THROUGH 7 AM THURSDAY/...WHILE THE GFS WENT
HEAVILY BULLISH ON RAIN CHANCES IN THE SHORT TERM...OTHER MODELS
LIKE THE NAM AND SREF WERE A LITTLE DRIER. USED A BLEND FOR THIS
FORECAST...BUT THE OVERALL TREND IS DEFINITELY UP. CONVECTION IN
NORTHERN MEXICO WILL REPEAT AGAIN TONIGHT...AND THEN LOOK FOR MORE
WIDESPREAD RAIN ACTIVITY OVER DEEP SOUTH TEXAS ON WEDNESDAY.

TROPICAL MOISTURE WILL BE ARRIVING FROM THE GULF WITH ONSHORE
FLOW...AND COASTAL LOW PRESSURE WILL PROVIDE FORCING FOR MORE
UNSETTLED WEATHER ALONG THE COAST WEDNESDAY. TWENTY-FOUR MORE HOURS
WILL ALSO GIVE US MORE INFORMATION ABOUT THE POTENTIAL IMPACT OF THE
BROAD AREA OF LOW PRESSURE NOW OVER THE NORTHERN YUCATAN PENINSULA.
DEEP TROPICAL MOISTURE HEADING THIS WAY MAY PROMPT FLASH FLOOD
WATCHES.

OTHERWISE...TEMPERATURES ARE EXPECTED TO REMAIN NEAR SEASONAL NORMS.
INCREASING CLOUDINESS WILL KEEP DAYTIME HIGHS IN CHECK...WHILE ALSO
MITIGATING DIURNAL VARIATION. DEWPOINTS WILL REMAIN ELEVATED IN THE
70S...BUT WITH CAPPED TEMPS THE APPARENT TEMPS OR HEAT INDEX VALUES
SHOULD TOP OUT AROUND 105 DEGREES FOR SOME INLAND LOCATIONS DURING
THE AFTERNOON WEDNESDAY.

&&
.LONG TERM /THURSDAY THROUGH TUESDAY/... SHOWER ACTIVITY WILL BE
AN INCREASING THREAT FOR SOUTH TEXAS INTO THE WEEKEND AS A
TROPICAL SYSTEM MOVES WEST ACROSS THE WESTERN GULF. SYSTEM STILL
BEING MONITORED BY NHC AS THE ROUGHLY-DEFINED CENTER EMERGES OFF
THE YUCATAN PENINSULA. WHETHER THIS WILL EVOLVE BEYOND A WAVE IS
STILL UNKNOWN...BUT WHATEVER THIS FEATURE IS WILL HAVE AN IMPACT
ON SOUTH TEXAS IN THE FORM OF CONTINUING CHANCES FOR RAIN ON
ALREADY HIGHLY SATURATED GROUNDS. WILL CONTINUE TO MONITOR QPF
FORECASTS AND MAY NEED A FLASH FLOOD WATCH FOR LATE WEEK. GRADUAL
DECREASE IN MOISTURE CURRENTLY FORECAST FOR EARLY NEXT WEEK WITH
ENDING OF POP CHANCES MONDAY OR TUESDAY.

&&

.AVIATION...
SEA BREEZE SHOWERS KICKED UP EARLY IN THE AFTERNOON...BUT HAVE
REMAINED LOW IN COVERAGE AND INTENSITY. THEY ARE MOVING INLAND AND
ARE GENERALLY NOT NEAR THE REGIONAL AIRPORTS. OTHER CONVECTION IN
MEXICO IS A BIT STRONGER WITH EMBEDDED THUNDERSTORMS AND COULD
DRIFT CLOSER TO MCALLEN LATER IN THE AFTERNOON. SKIES HAVE
REMAINED MOSTLY VFR WITH TEMPO BKN MVFR CEILINGS. CONVECTION
SHOULD DIE OFF THIS EVENING WITH SOMEWHAT QUIETER CONDITIONS
TONIGHT. WEDNESDAY WILL BRING INCREASING SHOWER CHANCES TO THE
AREA HOWEVER.

&&

.MARINE...
TONIGHT THROUGH 7 AM THURSDAY...BUOY 020 REPORTS LIGHT EAST WINDS
AND MODERATE SEAS AROUND 3 FEET EARLY THIS AFTERNOON. WINDS MAY
SHIFT TO NORTH ON WEDNESDAY DUE TO THE INFLUENCE OF A COASTAL TROUGH
OF LOW PRESSURE. WIND STRENGTH WILL CONTINUE LIGHT TO MODERATE. SEAS
WILL REMAIN LOW TO MODERATE. SEAS MAY INCREASE SLIGHTLY TO 4 OR 5
FEET OFFSHORE WEDNESDAY NIGHT DUE TO AN INCREASED SWELL COMPONENT
FROM POSSIBLE TROPICAL ACTIVITY TO THE SOUTHEAST.

THURSDAY THROUGH THE WEEKEND...LONG TERM FORECAST IS HIGHLY
DEPENDENT ON TROPICAL WAVE PASSING OVER YUCATAN PENINSULA AND IF
IT IS ABLE TO STRENGTHEN OR FORM A SFC LOW. LONGER RANGE MODEL
CONTINUE TO POINT WHATEVER IT MAY BECOME TOWARD THE TEXAS COAST.
IN ANY SOLUTION...THE MAIN THREAT ATTM IS CONTINUED THUNDERSTORM
ACTIVITY BRINGING LOCALLY HIGH SEAS AND VARIABLY GUSTY WINDS.
EXPECT GENERAL SEAS TO INCREASE BY FRIDAY TO AROUND 5 FEET...WITH
MODERATELY CHOPPY LAGUNA WATERS.

&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  78  88  77  90 /  20  50  30  50
BROWNSVILLE          77  90  76  92 /  20  50  30  50
HARLINGEN            75  89  76  93 /  20  50  30  50
MCALLEN              76  91  76  94 /  20  50  40  50
RIO GRANDE CITY      76  96  76  94 /  30  50  60  50
SOUTH PADRE ISLAND   78  90  78  88 /  20  50  30  50

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE

54/64
Hazardous weather outlook, Jul 6, 4:50 AM CDT, 12 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
450 AM CDT TUE JUL 6 2010

GMZ130-132-135-150-155-170-175-TXZ248>257-071100-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
450 AM CDT TUE JUL 6 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS...THE GULF
OF MEXICO AND THE LAGUNA MADRE.

.DAY ONE...TODAY AND TONIGHT.

HEAT INDEX READINGS ACROSS PORTIONS OF DEEP SOUTH TEXAS WILL
APPROACH 105 DEGREES DURING THE AFTERNOON HOURS TODAY. RESIDENTS
AND VISITORS SHOULD CONTINUE TO PRACTICE HEAT SAFETY TIPS IN ORDER
TO EFFECTIVELY DEAL WITH THE HEAT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

RESIDENTS AND VISITORS OF DEEP SOUTH TEXAS ARE URGED TO PAY CLOSE
ATTENTION TO A TROPICAL DISTURBANCE AS IT NEARS THE EAST COAST OF
THE YUCATAN PENINSULA AND MOVES INTO THE GULF OF MEXICO LATER THIS
WEEK. PLEASE REFER TO THE LATEST STATEMENTS AND FORECAST FROM THE
NATIONAL HURRICANE CENTER CONCERNING THIS DISTURBANCE.

HEAT INDEX READINGS ACROSS PORTIONS OF DEEP SOUTH TEXAS WILL
CONTINUE TO REMAIN AT ELEVATED LEVELS THROUGH THE REMAINDER OF THE
PERIOD. RESIDENTS AND VISITORS SHOULD CONTINUE TO PRACTICE HEAT
SAFETY TIPS IN ORDER TO EFFECTIVELY DEAL WITH THE HEAT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

57/RV

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 2:23 PM CDTAreal Flood AdvisoryBROBrooks67 min
Jul 6, 3:36 PM CDTAreal Flood AdvisoryBROBrooks54 min
Jul 6, 3:57 PM CDTAreal Flood AdvisoryBROHidalgo63 min
Jul 6, 4:36 PM CDTAreal Flood AdvisoryBROStarr54 min
Jul 6, 4:46 PM CDTAreal Flood AdvisoryBROZapata59 min
Jul 6, 5:48 PM CDTAreal Flood AdvisoryBROZapata57 min
Jul 6, 5:54 PM CDTFlash Flood WarningBROStarr66 min
Jul 6, 6:40 PM CDTAreal Flood AdvisoryBROStarr65 min

Nearby

Flash Flood Warnings in Texas, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.